Server unavailability reduces mean waiting time in some batch service queuing systems

Cited 0 time in webofscience Cited 0 time in scopus
  • Hit : 662
  • Download : 943
This article shows that in some queuing systems server unavailability is sometimes beneficial both to the system owner and to the customers. To be more specific, mean queue size and mean waiting time may decrease even in the presence of server vacations. To this end, we first derive the probability generating function of the batch service M/G(B)/1 system with multiple vacations. We, then, consider the case of exponential service and vacation times and show that under some parameter combinations, mean queue size decreases even in the presence of server vacations. We discuss the implications of this phenomenon. (C) 1997 Elsevier Science Ltd.
Publisher
PERGAMON-ELSEVIER SCIENCE LTD
Issue Date
1997-06
Language
ENG
Article Type
Article
Citation

COMPUTERS OPERATIONS RESEARCH, v.24, no.6, pp.559 - 567

ISSN
0305-0548
URI
http://hdl.handle.net/10203/1346
Appears in Collection
IE-Journal Papers(저널논문)
Files in This Item
C_OR-2.pdf(543.03 kB)Download

qr_code

  • mendeley

    citeulike


rss_1.0 rss_2.0 atom_1.0